MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MRI HARD B ATT OPEN 9.6; IMPLANTABLE PORT

BARD ACCESS SYSTEMS MRI HARD B ATT OPEN 9.6; IMPLANTABLE PORT
Model Number 0604550
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that the healthcare provider allegedly found a plastic ring on the dilator component.It was further reported that the plastic ring was removed and the procedure was safely completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: based upon the severity level and lot quantity, a dhr review is required.The lot met all release criteria.Dhr was reviewed and no deviations/issues were identified associated with this problem in regards to product materials or during packaging, manufacturing or qc inspection processes.All necessary inspections were performed throughout all the manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot, in regards the problem described.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: although the sample was not returned for evaluation, one electronic photo was provided for review.The investigation is confirmed for foreign material present on device, as the photo shows the dilator tip with a what seems to be a clear piece of protective tubing attached.The root cause was determined to be manufacturing related.An operator forgot to remove the tip protective from the dilator.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the healthcare provider allegedly found a plastic ring on the dilator component.It was further reported that the plastic ring was removed prior to implanted the port device.Reportedly, another peel-away sheath was used in the completion of the procedure.There was no harm to the patient.

Brand Name
MRI HARD B ATT OPEN 9.6
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8189389
Report Number3006260740-2018-03706
Device Sequence Number1961136
Product Code LJT
UDI-Device Identifier00801741025860
UDI-Public(01)00801741025860
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0604550
Device Catalogue Number0604550
Device Lot NumberREBR0365
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1